Skip to content
Diuretic
avatar
adgarmla posted:
I just started taking chlorthialzone 25 mg, the first day it did not make me urinate at all. Second day, I increased it to 2 tabs and urinated once before lunch. Both days my ankles and feet swelled, the second day my hands swelled also. Why am I swelling? Why am I not urinating to lose the excess water?
Reply
 
avatar
billh99 responded:
I am not familar with that diuretic.

And I don't know if it was prescribed only for high BP or if you have kidney disease, heart disease, or others that cause swelling of the feet.

Some people have paradoxical reactions to drugs. That is they act opposite of their normal action.

The best person to ask about this is your pharmacist.

If this does not answer the question or you problem continues call your doctors office.
 
avatar
kjme11374 replied to billh99's response:
I have no medical training. Your doctor should always be your first source of information.

I think you should check with your doctor. I took a diuretic recently and it didnt work at all. It also may depend on the CAUSE of the fluid retention. R U drinking enough water (check with your doc about that). Have you read all the info that drug? That drug is (of course) a diuretic used to treat high BP. You should NEVER increase BP med (in my opinion) without checking with your doctor.


Helpful Tips

Salt or Sugar: What’s the Bigger Blood Pressure Threat?
Your pantry can be seen as a kind of medicine cabinet in your kitchen. Every ingredient contained behind its doors is a contributing factor ... More
Was this Helpful?
5 of 5 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center